MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Flashers (1864); Foreign Body Sensation in Eye (1869); Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: unknown, asked but not available.Ethnicity: unknown, asked but not available.Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2022 and (b)(6) 2023.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Health effect - impact code: 4644 - medication required- used to indicate the medical intervention and topical steroids.Health effect - clinical code: 4581- eye anatomy issue.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient had cataract procedure and intraocular lens was implanted in the left eye.On day one post operative examination on (b)(6) 2022, patient complained of noticing halos since surgery which was worse around lights.The patient was advised to continue using prednisolone/gatifloxacin four times a day.On the second post operative visit on (b)(6) 2022, patient stated that the distance vision was not as clear as should be and there was "barrier" in the vision in the left eye.She was having light sensitivity.The assessment of the surgeon was that the eye was healing well.On the third post operative visit on (b)(6) 2022, patient stated that she sees halos around lights at night and the bright lights are bothersome.Patient felt something in the eye which does not irritate, however, was not sure how to describe it.The patient felt like the distance vision can be improved.Patient was advised to continue prednisolone/gatifloxacin twice a day until drops are finished.On further follow up on (b)(6) 2023, patient was seeing halos and starbursts around lights at night, and was sensitive to sunlight.Both eyes were extremely dry (the other eye still had natural cataract).Patient stated that she could sometimes feel the lens and feels pressure in the eye.The intraocular pressure was 22 mmhg.Patient saw a temporal crescent.The lens was then explanted and replaced with another lens of different model but of same cylindrical and spherical diopter.Lens was explanted from patient's operative eye due to extreme dysphotopsia.Post op explant patient had no pain or irritation and distance vision and glare improved.The next day patient reported that at night saw horizontal line coming from light and was advised to continue medication.No other information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16455552
Report Number3012236936-2023-00516
Device Sequence Number6382002
Product Code MFK
UDI-Device Identifier05050474751231
UDI-Public(01)05050474751231(17)240415
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient RaceWhite